Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

August 8, 2013Craig County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 8, 2013, 12:39 AM CDT for Craig County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 12:39 AM CDT (05:39 UTC)
Expired
Aug 8, 2013, 1:15 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Craig County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS84 KTSA 080539
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CDT THU AUG 8 2013

OKZ057-061-080615-
CRAIG OK-ROGERS OK-
1239 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG AND NORTHEASTERN ROGERS

AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WHITE OAK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK AND PYRAMID
CORNERS.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3658 9503 3652 9543 3660 9544 3675 9543
      3688 9514
TIME...MOT...LOC 0540Z 241DEG 9KT 3665 9533

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:51 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 7, 11:51 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT WED AUG 7 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WILL CARRY TEMPO GROUPS FOR ALL SITES EXCEPT KFSM BASED ON
LATEST RADAR TRENDS FOR THE EARLY PORTION OF THE TAF. MVFR
CONDITIONS WILL BE MAINTAINED THROUGH THE MID MORNING HOURS AS A
STORM COMPLEX OUT WEST MOVES THROUGH THE REGION OVERNIGHT AND
TOMORROW MORNING. DESPITE CONVECTIVE CHANCES AGAIN TOMORROW
NIGHT...PROBABILITIES AT THIS TIME REMAIN TOO LOW TO INCLUDE.
THEREFORE...VFR CONDITIONS WILL BE CARRIED FROM AFTERNOON THROUGH
THE REMAINDER OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT WED AUG 7 2013/

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE
HOURS IN PARTS OF NORTHWEST ARKANSAS AND THIS ACTIVITY MAY EXPAND
IN COVERAGE SOMEWHAT OVER THE NEXT FEW HOURS. OTHERWISE...HAVE
LOWERED POPS ELSEWHERE THROUGH 06Z AS THE MAIN ACTION WILL WAIT
UNTIL LATE TONIGHT WHEN STORMS IN SOUTHWEST KANSAS AND THE
OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO THE AREA. THE LATEST
HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY WILL MAINLY BE
CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHICH IS IN
LINE WITH THE GOING FORECAST. HAVE LOWERED OVERNIGHT LOWS SLIGHTLY
GIVEN CURRENT READINGS AND THE POTENTIAL FOR ORGANIZED CONVECTION
LATER.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Aug 7, 5:15 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED AUG 7 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT WED AUG 7 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
        ONSET...THIS EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAT INDEX VALUES NEAR 105 DEGREES WILL CONTINUE ACROSS PARTS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET.

THUNDERSTORMS MAY INCREASE IN COVERAGE LATER THIS EVENING TO THE
NORTH OF AN OUTFLOW BOUNDARY THAT IS CURRENTLY SITUATED NEAR
INTERSTATE 40. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS ARE EXPECTED TO
MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. THESE
STORMS WILL POSE A LIMITED THREAT OF DAMAGING WINDS...WITH HEAVY
RAIN AND POSSIBLE FLASH FLOODING BEING A BIGGER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST OKLAHOMA LATE TONIGHT
AND WILL MOVE ONLY SLOWLY SOUTH THROUGH SATURDAY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WHILE
LOCATIONS NEAR AND SOUTH OF THE BOUNDARY WILL CONTINUE TO BE HOT
AND HUMID. COOLER TEMPERATURES AND CONTINUED THUNDERSTORM CHANCES
WILL PREVAIL FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 11:59 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT WED AUG 7 2013

OKZ064-065-080545-
CREEK OK-OKFUSKEE OK-
1159 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PADEN...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OKEMAH...CASTLE...PADEN...BOLEY...MASON AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3566 9662 3576 9625 3541 9623 3542 9645
      3545 9645 3545 9648 3543 9649 3542 9652
      3545 9655 3542 9656 3542 9663
TIME...MOT...LOC 0459Z 269DEG 9KT 3551 9653
Special weather statement, Aug 8, 12:01 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT THU AUG 8 2013

ARZ001-002-080545-
BENTON AR-CARROLL AR-
1201 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON AND NORTHWESTERN CARROLL

AT 1201 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALNUT
HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...OAK HILL...BLAND...HILL TOP...
PLEASANT RIDGE...GATEWAY...LARUE...GARFIELD...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3631 9354 3630 9406 3650 9407 3651 9404
      3650 9357
TIME...MOT...LOC 0501Z 269DEG 9KT 3639 9398
Local storm report, Aug 8, 12:27 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     AVOCA                   36.40N 94.07W
08/08/2013                   BENTON             AR   FIRE DEPT/RESCUE

            REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
            AVOCA AREA. TIME ADJUSTED BASED ON RADAR.

&&

LACY
Special weather statement, Aug 8, 12:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CDT THU AUG 8 2013

OKZ057-061-080615-
CRAIG OK-ROGERS OK-
1239 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG AND NORTHEASTERN ROGERS

AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WHITE OAK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK AND PYRAMID
CORNERS.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3658 9503 3652 9543 3660 9544 3675 9543
      3688 9514
TIME...MOT...LOC 0540Z 241DEG 9KT 3665 9533

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:59 PM CDTSpecial Weather StatementTSAOkfuskee46 min
Aug 8, 12:06 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee39 min
Aug 8, 1:15 AM CDTSpecial Weather StatementTSACraig30 min
Aug 8, 3:11 AM CDTAreal Flood AdvisoryTSADelaware2 hr
Aug 8, 3:52 AM CDTSpecial Weather StatementTSAPawnee23 min
Aug 8, 4:01 AM CDTSpecial Weather StatementTSAOsage29 min
Aug 8, 4:40 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Nowata, Ottawa65 min
Aug 8, 4:50 AM CDTSpecial Weather StatementTSAOsage25 min
Aug 8, 4:55 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more50 hr
Aug 8, 5:16 AM CDTSpecial Weather StatementTSANowata29 min
Aug 8, 6:16 AM CDTAreal Flood WarningTSACraig, Delaware, Ottawa14 hr
Aug 8, 8:50 AM CDTRiver Flood AdvisoryTSACherokee, Delaware25 hr
Aug 8, 8:50 AM CDTRiver Flood AdvisoryTSACherokee58 hr
Aug 8, 11:06 AM CDTRiver Flood WarningTSAAdair24 hr
Aug 8, 11:06 AM CDTRiver Flood WarningTSACherokee48 hr
Aug 8, 4:46 PM CDTSpecial Weather StatementTSAHaskell29 min
Aug 8, 4:54 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah51 min
Aug 8, 5:04 PM CDTSevere Thunderstorm WarningTSAHaskell26 min
Aug 8, 5:28 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer47 min
Aug 8, 5:35 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg6 hr
Aug 8, 5:41 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah64 min
Aug 8, 6:33 PM CDTSevere Thunderstorm WarningTSALeFlore57 min
Aug 7, 9:51 PM CDTFlash Flood WarningTSACarroll4 hr
Aug 8, 12:01 AM CDTSpecial Weather StatementTSACarroll44 min
Aug 8, 12:55 AM CDTAreal Flood AdvisoryTSABenton, Carroll65 min
Aug 8, 2:12 AM CDTFlash Flood WarningTSABenton, Carroll6 hr
Aug 8, 4:08 AM CDTSpecial Weather StatementTSAWashington37 min
Aug 8, 4:28 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington4 hr
Aug 8, 6:06 AM CDTFlash Flood WarningTSABenton, Washington114 min
Aug 8, 6:44 AM CDTFlash Flood WarningTSACarroll, Madison6 hr
Aug 8, 7:50 AM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington38 hr
Aug 8, 6:37 PM CDTSevere Thunderstorm WarningTSAFranklin38 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.